Jump to content

No more Tarceva for Mike!!!


shineladysue

Recommended Posts

Well,it looks like Mike will have to come off the Tarceva permanently. Ater two attempts to take it, the side effects became worse and worse. He was first on 150mg. for 5 days and developed a severe rash with puss on the tops. The onc took him off for two weeks and then started him on 100mg. After 11 days on that he not only has a much worse rash than before, but lack of appetite and shortness of breath. We saw the doctor today and he says if the shortness of breath isn't better in two days he will need to start on prednisone 40 mg. Omg, it could cause him to have steroid psychosis again, but pneumonitis can only be treated with prednisone. The doctor doesn't think it's pneumonitis at this time and says his breathing sounds good. Only time will tell. We've been through pneumonitis before and we pray it's not the case. He never fully recouperated the first time. He is on oxygen 24/7. He only has the one lung and any breathing difficulty is that much more of a concern. Anyhow, this is not what we had hoped, but we will see the doctor in one week and he will tell us then what new plan he has for us to consider. Mike has been on so many different kinds of chemo that we aren't sure what is left. Guess all we can do is take it one day at a time and pray. We would appreciate all the positive thoughts and prayers you can send our way. Thanks. As always, all our prayers are going out for all of you.

Love,

Sue

Link to comment
Share on other sites

Oh (((Sue))),

I am collecting ALL positive thoughts, many heartfelt prayers, warm and caring hugs, and strong shoulders for you to lean on. Hope some of that will help you through this very unnerving time. I think of you and Mike so much.

I will remain hopeful that symptoms will improve WITHOUT meds to cause psychosis. Remember to come here for what you need to continue on this journey.

Love,

Kasey

Link to comment
Share on other sites

On to Plan B, it sounds like. Glad the doc is working on it and will have a new direction for Mike to go in within a week.

Who knows...the next tx might be THE ticket...and if he hadn't reacted poorly to the Tarceva....well, you wouldn't have started on "the ticket" so soon...huh?

Hold positive thoughts, Sue and do keep us posted. We're all pulling for Plan B to work like gangbusters...whatever it is!

Link to comment
Share on other sites

Some news and hope-my mom had steroid induced psychosis once, but she is on a ton of steroids right now (and has been for about 2 weeks now) and none of the crazy business..yet. I think that when your body really needs the steroids, the side effects are less. Maybe it is the long term use of them that is terrible on the psyche. I don't know because I have not been on them, but if it helps, then I guess it is worth it. It's just very stressful, I know!

Everyone is right, there ARE more options, just believe and then start checking around. I know my mom would oppose to using any other Dr., so I hope your hubby is open to that.

God bless and prayers for strength!

Link to comment
Share on other sites

Sounds like the doctor is looking out for Mike and that is a positive, even if it seems disappointing.

As Addie said very well, now on to a plan of action that will get some good results. There are so many cocktails to choose from, there will be others to try and one has Mike's name on it!

Hang in there,

Lynne

Link to comment
Share on other sites

prednisone is no fun, Sue, especially in the beginning, but it is not the same as the decadron. Two different colors of horses..or whatever that saying is...

Has Mike done Avastin yet? That looks like it may be the up and coming next best deal for nslc.

God Bless you both..prayers for Mike and good decisions.

love Cindi o'h

Link to comment
Share on other sites

Thank you so much, all of you, for your support, prayers and input. It's so disappointing, to say the least when things don't work out. In this case, Mike was looking forward to not having to go for infusions for a while, but guess it's just not going to work out for him. Body chemistries are so different, I guess . We never know what to expect. We have faith in our oncologist and he has been aggressive in treatments, as long as that was Mike's choice. I'll be nosing around here to see what's working for folks and try to be prepared when we see him. He always seems a bit surprised at how much knowledge I seem to have about the different treatments. I told him I owe it to all of you. What would we do without you? I don't know. Love you all. Thanks for everything. :wink:

Love,

Sue

Link to comment
Share on other sites

Sue: you and Mike have my prayers. I am sorry to see you have this setback.

I see Mike has not tried iressa. I think that it is similar to tarceva, but has less severe side effects. I would also consider trying taxol/carboplatin again, but this time add avastin to the mix.

Don M

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.